MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the posterior communicating artery (pcom), the doctor tried to deploy an orbit galaxy xtrasoft coil (640cx0306, 30355736), however, the unspecified microcatheter (mc) kicked back while deploying.Hence, the doctor tried to reposition the catheter, the doctor decided to remove the coil from the aneurysm and re sheath it but while trying to re zip the coil, the orange zipper was stiff and the doctor was unable to re-zip it.The coil was retrieved with resheathing.Additional information received indicated that the event did not result in any consequence or injury to the patient.There was no procedure prolongation due to the event.An adequate continuous flush was maintained through the microcatheter.There was no damage noted on the sheath introducer.There was resistance midway during the advancement of the coil through the mc.It was necessary to remove the microcatheter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of the posterior communicating artery (pcom), the doctor tried to deploy an orbit galaxy xtrasoft coil (640cx0306, 30355736), however, the unspecified microcatheter (mc) kicked back while deploying.Hence, the doctor tried to reposition the catheter, the doctor decided to remove the coil from the aneurysm and re sheath it but while trying to re zip the coil, the orange zipper was stiff and the doctor was unable to re-zip it.The coil was retrieved with resheathing.Additional information received indicated that the event did not result in any consequence or injury to the patient.There was no procedure prolongation due to the event.An adequate continuous flush was maintained through the microcatheter.There was no damage noted on the sheath introducer.There was resistance midway during the advancement of the coil through the mc.It was necessary to remove the microcatheter.A non-sterile og cmplx xtra soft coil 3x6 was received inside of a pouch.The hypotube has a kink at 18 inches and 38 inches from the proximal end.The introducer was noted to be kinked and open.The embolic coil was noted to be in good condition.The zipping functionality was verified, and the zipper could not be advanced past the kink present on the introducer.No further testing could be conducted due to the damages above noted.A manufacturing record evaluation (mre) was performed for the finished device 30355736 number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the hypotube revealed two kinks at 18 inches and 38 inches from the proximal end.The introducer was noted to show evidence of use since it was peeled and the zipper was not reaching the most proximal end, which indicates that the introducer had been un-zipped.Under microscopic magnification, it was noted that the embolic coil is in good condition, and the introducer was observed to be kinked and open, the damages on the introducer could be related to the issue reported regarding the re-zipping difficulty as they prevented the zipper to advance past the kink present on the introducer.No further testing could be performed.Similarly, the damages noted on the introducer and the hypotube could be secondary to the resistance encountered during the procedure, the customer complaint as related to this was confirmed.The positioning difficulty could not be evaluated since it is related to the patient at the procedure time, however, the findings noted on the device could have also contributed to this experience.A manufacturing record evaluation was performed, and no non-conformance was found during the review.Positioning difficulty and zipping difficulty-rezipping are known potential issues associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13226700
Report Number3008114965-2022-00023
Device Sequence Number3787251
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30355736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.
Patient SexUnknown